10232017Headline:

Jonesboro, Arkansas

HomeArkansasJonesboro

Email Jeanie Oliver Jeanie Oliver on LinkedIn Jeanie Oliver on Twitter Jeanie Oliver on Facebook
Jeanie Oliver
Jeanie Oliver
Contributor •

Botox Linked to Deaths

Comments Off

Botox is associated with anti-aging and continuing that youthful look. Most people don’t realize that a death warning should come with the use of the drug. Botox is classified as a drug and is given for a variety of conditions. Unfortunately, it has become the latest subject of a FDA warning.

On Friday, February 8, 2008, the FDA warning came 2 weeks after the consumer advocacy group Public Citizen,www.citizen.org, petitioned the FDA to strengthen warnings that users of Botox were life threatening. They cited 180 reports of patients in the U.S. suffering from the following symptoms: fluid in the lungs, difficulty swallowing, or pneumonia. This report, sadly, included 16 deaths.

The most horrifying aspect of these deaths is that are occurring in children. Botox (Botulinum toxin Type A) is used in children being treated for spasticity in their limbs associated with cerebral palsy. The adverse reactions seem to be associated with the spread of the toxin in the child’s system. The results appear to mimic the symptoms of botulism. However, despite the above possibilities, the FDA has still not issued an advisory to health care professionals to stop prescribing this off-label use of Botox. Once again, in America, we won’t be proactive in the safety of our citizens, but reactive. No matter how prevalent this outraged reaction is, it won’t be able to overcome damage to the patient. And most certainly, outrage can never overcome death.